Alert archive / Kentucky / Freeze Warnings in 2017
Freeze Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Mar 13, 2017, 4:30 PM EDT for 33 counties in Kentucky. It took effect at Mar 14, 2017, 8:00 PM EDT. It was in force for 40 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2017, 4:30 PM EDT (20:30 UTC)
- In effect from
- Mar 14, 2017, 8:00 PM EDT
- Expired
- Mar 16, 2017, 12:00 PM EDT
- In force
- 40 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 4:33 AM EDT | SNOW 1 | Hazard, KY | AN INCH OF SNOW WAS MEASURED IN HAZARD. AREA ROADWAYS WERE SNOW COVERED AND SLICK. |
| Mar 15, 6:45 AM EDT | SNOW 1 | 1 Se Skyline, KY | TWENTY FOUR HOUR SNOWFALL TOTAL. |
| Mar 15, 6:45 AM EDT | SNOW 1 | Skyline, KY | TWENTY FOUR HOUR SNOWFALL TOTAL. |
| Mar 15, 6:45 AM EDT | HEAVY SNOW 1 | Thornton, KY | TWENTY FOUR HOUR SNOWFALL TOTAL. |
| Mar 15, 7:00 AM EDT | SNOW 1 | 2 Se Whitesburg, KY | |
| Mar 15, 7:00 AM EDT | SNOW 1 | Hazard, KY | TWENTY FOUR HOUR SNOWFALL TOTAL. |
| Mar 15, 7:45 AM EDT | SNOW 3 | 2 S Lamont, KY | TWENTY FOUR HOUR SNOWFALL TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS73 KJKL 132030 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 430 PM EDT Mon Mar 13 2017 ...Cold Blast to Bring a Hard Freeze to Eastern Kentucky... .An area of arctic high pressure will settle over the area Tuesday night through Thursday. This will bring some of the coldest air of this rather mild winter to eastern Kentucky. As a result, a hard freeze can be expected by Wednesday morning with temperatures down into the mid and upper teens. Similar readings can be anticipated for Wednesday night into Thursday morning with the mercury likely not climbing above freezing for most places on Wednesday. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-140430- /O.NEW.KJKL.FZ.W.0003.170315T0000Z-170316T1600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 430 PM EDT Mon Mar 13 2017 ...FREEZE WARNING IN EFFECT FROM 8 PM TUESDAY TO NOON EDT THURSDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 8 PM Tuesday to noon EDT Thursday. * Temperatures will fall quickly through 20s Tuesday evening and down into the teens for lows both Tuesday and Wednesday nights. * These temperatures will likely do considerable damage to fruit trees, especially trees that have budded out such as apple, pear, and peach trees. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub freezing temperatures later this week. Also, take precautions to protect livestock and pets from these low temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GREIF
7 follow-up statements
625 WWUS73 KJKL 140237 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1037 PM EDT Mon Mar 13 2017 ...Cold Blast to Bring a Hard Freeze to Eastern Kentucky... .An area of arctic high pressure will settle over the area Tuesday night through Thursday. This will bring some of the coldest air of this rather mild winter to eastern Kentucky. As a result, a hard freeze can be expected by Wednesday morning with temperatures down into the mid and upper teens. Similar readings can be anticipated for Wednesday night into Thursday morning with the mercury likely not climbing above freezing for most places on Wednesday. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141200- /O.CON.KJKL.FZ.W.0003.170315T0000Z-170316T1600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1037 PM EDT Mon Mar 13 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM TUESDAY TO NOON EDT THURSDAY... * Temperatures will fall quickly through the 20s Tuesday evening and down into the teens for lows both Tuesday and Wednesday nights. * These temperatures will likely do considerable damage to fruit trees, especially trees that have budded out such as apple, pear, and peach trees. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub freezing temperatures later this week. Also, take precautions to protect livestock and pets from these low temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GRIEF/JP
330 WWUS73 KJKL 140829 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 429 AM EDT Tue Mar 14 2017 ...Cold Blast to Bring a Hard Freeze to Eastern Kentucky... .An area of arctic high pressure will settle over eastern Kentucky tonight through Thursday. This will bring some of the coldest air of this rather mild winter to eastern Kentucky. As a result, a hard freeze can be expected by Wednesday morning with temperatures down into the mid and upper teens. Similar readings can be anticipated for Wednesday night into Thursday morning with the mercury likely not climbing above freezing for most places on Wednesday. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150900- /O.CON.KJKL.FZ.W.0003.170315T0000Z-170316T1600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 429 AM EDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT THURSDAY... * Temperatures will fall quickly through the 20s this evening and down into the teens for lows both tonight and Wednesday night. * These temperatures will likely do considerable damage to fruit trees, especially trees that have budded out such as apple, pear, and peach trees. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub freezing temperatures. Additionally, take precautions to protect livestock and pets from these low temperatures. Exposed pipes should also be insulated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
740 WWUS73 KJKL 142000 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 400 PM EDT Tue Mar 14 2017 ...Cold Blast Brings a Hard Freeze to Eastern Kentucky... .An area of arctic high pressure will settle over eastern Kentucky this evening through Thursday. This will bring some of the coldest air of this rather mild winter to eastern Kentucky. As a result, a hard freeze can be expected tonight into Wednesday morning with temperatures down into the mid and upper teens. Similar readings can be anticipated for Wednesday night into Thursday morning with the mercury likely not climbing above freezing for most places on Wednesday. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150900- /O.CON.KJKL.FZ.W.0003.170315T0000Z-170316T1600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 400 PM EDT Tue Mar 14 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT THURSDAY... * Temperatures will fall down through the 20s this evening and end up in the teens for lows both tonight and Wednesday night. * These temperatures will likely do considerable damage to fruit trees, especially those that have budded out such as apple, pear, and peach. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub freezing temperatures. Additionally, take precautions to protect livestock and pets from these low temperatures. Exposed pipes should also be insulated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GREIF
901 WWUS73 KJKL 150852 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 452 AM EDT Wed Mar 15 2017 ...Cold Blast Brings a Hard Freeze to Eastern Kentucky... .An area of arctic high pressure will keep cold temperatures in place today and tonight, with a hard freeze expected across all of eastern Kentucky again tonight as temperatures cool well into the teens. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-152100- /O.CON.KJKL.FZ.W.0003.000000T0000Z-170316T1600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 452 AM EDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * Temperatures will only warm to near freezing today, before cooling into the teens tonight. * These temperatures will likely do considerable damage to fruit trees, especially those that have budded out such as apple, pear, and peach. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub freezing temperatures. Additionally, take precautions to protect livestock and pets from these low temperatures. Exposed pipes should also be insulated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
793 WWUS73 KJKL 151959 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 359 PM EDT Wed Mar 15 2017 ...Another Hard Freeze for Eastern Kentucky... .An area of arctic high pressure will keep cold temperatures in place, with a hard freeze expected across all of eastern Kentucky again tonight. Temperatures will moderate on Thursday but another hard freeze is forecast for Thursday night into Friday morning. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200- /O.NEW.KJKL.FZ.W.0004.170317T0100Z-170317T1300Z/ /O.CON.KJKL.FZ.W.0003.000000T0000Z-170316T1600Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 359 PM EDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM 9 PM THURSDAY TO 9 AM EDT FRIDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 9 PM Thursday to 9 AM EDT Friday. * Temperatures will drop into the teens tonight with low temperatures Thursday night in the 20s. * These temperatures will likely do considerable damage to fruit trees, especially those that have budded out such as apple, pear, and peach. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub freezing temperatures. Additionally, take precautions to protect livestock and pets from these low temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ SBH
570 WWUS73 KJKL 160832 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 432 AM EDT Thu Mar 16 2017 ...Hard Freeze This Morning and Again Tonight Across Eastern Kentucky... KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161600- /O.CON.KJKL.FZ.W.0003.000000T0000Z-170316T1600Z/ /O.CON.KJKL.FZ.W.0004.170317T0100Z-170317T1300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 432 AM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT FRIDAY... * Temperatures will be in the teens this morning. Low temperatures tonight will mainly be in the 20s, with some valleys cooling into the teens once again. * These temperatures will likely do considerable damage to fruit trees, especially those that have budded out such as apple, pear, and peach. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub-freezing temperatures. Additionally, take precautions to protect livestock and pets from these low temperatures. Exposed pipes should also be insulated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
214 WWUS73 KJKL 161544 NPWJKL URGENT - WEATHER MESSAGE National Weather Service Jackson KY 1144 AM EDT Thu Mar 16 2017 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170100- /O.EXP.KJKL.FZ.W.0003.000000T0000Z-170316T1600Z/ /O.CON.KJKL.FZ.W.0004.170317T0100Z-170317T1300Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1144 AM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT FRIDAY... ...FREEZE WARNING WILL EXPIRE AT NOON EDT TODAY... * Low temperatures tonight will fall into the 20s for most locations, with some valleys cooling into the teens once again. * These temperatures will likely do considerable damage to fruit trees, especially those that have budded out such as apple, pear, and peach. Other plants that are ahead of schedule for the spring could also be impacted. Take necessary precautions to protect any sensitive plants from prolonged sub-freezing temperatures. Additionally, take precautions to protect livestock and pets from these low temperatures. Exposed pipes should also be insulated. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ABE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Mar 13, 3:50 PM EDT, 40 minutes earlier.
Area forecast discussion, Mar 13, 3:50 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 350 PM EDT Mon Mar 13 2017 .SHORT TERM...(This evening through Tuesday night) Issued at 350 PM EDT MON MAR 13 2017 ...Some Snow Tonight & Tuesday...Hard Freeze Tuesday Night... 19z sfc analysis shows low pressure centered near STL as high pressure remains strong along the East Coast. This, and down sloping in the eastern parts of the CWA, is helping to slow the arrival of any pcpn from the west ahead of that low. Even the clouds are having a tough time pushing into eastern Kentucky resulting in more insolation sending temperatures toward 60 degrees through much of the area. The warmer temperatures and still very dry air at the sfc are making for another very low RH afternoon for our eastern counties. Based on satellite trends, the sky should cloud up over the next couple of hours improving the low RH as temperatures fall. Dewpoints vary from west to east as well ranging from the upper 20s over the Cumberland Valley to the 10 to 15 degree range in the east. Winds have also picked up in the east with the deep mixing resulting in sustained values from 5 to 10 mph and gusts up to 20 mph from the southwest. The models are in better agreement aloft through the short term portion of the forecast. They all depict the twin troughs moving in tandem through the breadth of the country. The southern one is running along the northeast Gulf Coast this afternoon as the northern one plows into the Great Lakes. While the southern one whips up the Southeast Coast, the main portion to the north settle south toward the Ohio Valley on Tuesday. This brings sharply lower heights to Kentucky along with a stream of mid level energy flowing over the state. Heights fall further through Tuesday night as the mid levels bottom out just to the northeast with huge impacts along the Mid Atlantic to New England. The models coming together will make for higher confidence with this forecast and the blends a decent starting point. Sensible weather will feature the area clouding up by sunset with rain moving in early along with falling temperatures. Snow will start to mix in during the early morning hours tonight in the highest elevations from northwest to southeast. Extra warmth this afternoon will make for warmer road temperatures lingering well into the changeover late tonight and into Tuesday morning. This should prevent any of the snow from sticking to the roads, though falling temperatures in the upper 20s northwest may result in some slick spots on bridges and overpasses there. Will highlight this in a forthcoming SPS along with a discussion of light accumulations anticipated through Tuesday afternoon for our ridges and higher elevations. Expect scattered to numerous snow showers through the area tomorrow with most places hard pressed to see any accumulations outside of ridges and places at elevations above 2500 feet. The highest peaks could pick up as much as two inches of snow before all is said and done, but the vast majority of the area will see little more than a dusting and mainly on grassy/elevated sfcs. Temperatures will not go too far on Tuesday setting up a very cold night into Wednesday morning where mid teens will be possible for lows - missing record status mainly due to the post 'Storm of the Century' lows of 1993. Will issue a freeze warning for this night starting at 8 pm Tuesday and lasting through noon Thursday as readings will not make it far above freezing on Wednesday. Again used the CONSShort and the ShortBlend as the starting point for the grids throughout the short term portion of the forecast. Made only minor changes to the lows tonight and Tuesday night given the higher moisture tonight and CAA into Wednesday morning. Worked with the PoP grids to slow the higher values arrival this evening and to fine tune them later tonight into Tuesday for some upslope flow enhancement. .LONG TERM...(Wednesday through Monday) Issued at 308 PM EDT MON MAR 13 2017 High pressure will settle over the area from Wednesday through Thursday evening. The abnormally cold conditions will continue with temperatures on Wednesday struggling to reach freezing. Then lows Wednesday night may fall into the lower to mid teens areawide, setting up the coldest night of the week. Given this long period of sub-freezing temperatures, will keep the freeze warning going through Thursday morning. A shortwave trough will then cross the Ohio river valley Friday and Friday night with our next good chance for rain. Temperatures should warm enough ahead of this system to yield all rain. While it does cool off in the wake of this system on Saturday, not nearly as good of a push of cold air this time, so may see a few wrap around rain showers into Saturday afternoon. We dry out again by Saturday night and Sunday as high pressure again crosses the area. Rain chances will start to ramp back up on Monday as our next system starts to approach the area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 155 PM EDT MON MAR 13 2017 Clouds will lower this afternoon, as an area of low pressure approaches from the west. Rain will move in toward sunset from west to east, with MVFR ceilings/visibilities arriving as well. Conditions will continue to deteriorate down to IFR or worse through 09z, with snow mixing in with the rain late. The cigs will gradually improve later Tuesday morning from west to east as the light pcpn becomes more variable and more fleeting. Southerly winds at 5 to 10 kts this afternoon will likely go light and variable tonight as the low pressure center draws closer but pick up again from the northwest at 5 to 10 kts Tuesday morning. && .JKL WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 8 PM Tuesday to noon EDT Thursday for KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF LONG TERM...KAS AVIATION...GREIF
Hazardous weather outlook, Mar 13, 4:30 PM EDT, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 430 PM EDT Mon Mar 13 2017 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142330- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 430 PM EDT Mon Mar 13 2017 ...FREEZE WARNING IN EFFECT FROM 8 PM TUESDAY TO NOON EDT THURSDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Snow will mix in with rain tonight. Little or no snow accumulation is expected for most locations; however, up to an inch of snow accumulation will be possible for elevations above 2500 feet. Northwest parts of the area will see temperatures down into the upper 20s by dawn - affecting sensitive outdoor plants. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous snow showers may bring light accumulations on Tuesday - mainly on the ridges and higher locations near the Virginia border. Temperatures will drop into the teens on Wednesday and Thursday morning, with any early vegetation and budding fruit trees negatively impacted. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GREIF/KAS
Nearby
Freeze Warnings in Kentucky, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.